# SDR CA030813002

- Difficulty date: August 8, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 13,782 hours
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 75089
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DEFECTIVE PART FOUND DURING A TOP OVERHAUL AT 1785.8 HOURS (ENGINE TIME).  THIS ENGINE CYLINDERS HAD NEVER BEEN REMOVED SINCE LYCOMING OVERHAUL.  PERTINENT INFORMATION:  CRACK IN PROGRESS, 3/4 INCH LONG.  WE CAN OBSERVE POROSITY IN THE MATERIAL AT THE CRACK LOCATION.  PART KEPT FOR INVESTIGATION.
